MAUDE Adverse Event Report: CAREFUSION ALARIS SYRINGE MODULE SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION ALARIS SYRINGE MODULE SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number 10321214
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.
 
Event or Problem Description
It was reported that an iv extension tubing broke at pressure sensing disc area while the rn was trying remove the disc from the iv infusion pump at the end of heparin infusion (heparin 50 units in 0.45% sodium chloride at 2ml/hr).There was no patient harm.
 
Additional Manufacturer Narrative
The customer report that the tubing broke at the pressure sensing disc area was confirmed based on the inspection of the as-received set.The customer also provided photos showing a separation at the engagement between a syringe administration set's pressure sensing disc and tubing components.The separation was observed at the engagement between the outlet of the pressure sensing disc and microbore tubing components.Inspection of the separated tubing end observed insufficient to no solvent traces and evidence that the tubing was not fully inserted into the outlet of the pressure sensing disc.Functional testing was unable to be performed on the received set due to the obvious separation.Dimensional analysis of the separated tubing end was observed to be within specification.The root cause of the noted gap is due to a combination of factors related to insufficient solvent and improper assembly due to equipment and/or operator error.
 
Event or Problem Description
It was reported that an iv extension tubing broke at the pressure sensing disc area while the nurse was trying remove the disc from the iv infusion pump.This occurred at the end of a heparin infusion (heparin 50 units in 0.45% sodium chloride at 2ml/hr).There was no patient harm.

Brand Name
ALARIS SYRINGE MODULE SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9102088
Report Number9616066-2019-02679
Device Sequence Number3046798
Product Code FPA
UDI-Device Identifier10885403234187
UDI-Public10885403234187
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10321214
Device Catalogue Number10321214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/22/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8110, 8015, MICROCLAVE, TD (B)(6) 2019